MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,30MM LGTH; PLATE, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,30MM LGTH; PLATE, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO,30MM LGTH
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a revision screw removal procedure, as the surgeon was coring out the bone around the implanted 2.5 headless compression screw, the head of the screw broke off and became stuck inside of the ar-8737-59 screw extractor/trephine.The screw broke off flush below the cortex, and the body of the screw was left implanted in the bone.The rep stated the primary procedure took place approximately 2-3 years ago.The reason for the revision was due to the screw protruding 2-3mm out of the bone.The protruding screw was causing pain and discomfort for the patient.The primary procedure was performed by a different surgeon.The rep confirmed the ar-8737-59 and broken screw head will be returning for evaluation.The rep stated they currently do not have any additional details regarding the primary procedure.Additional information received on 07/30/2019: the rep stated the primary procedure was a mtp fusion procedure, and the part and lot numbers of arthrex devices implanted during the primary procedure are unknown.The rep reported the part and lot number of the 2.5 headless compression screw that the surgeon was attempting to explant during the revision procedure is unknown.It is unknown when the implanted screw was discovered protruding.The rep reported there were not any other arthrex devices explanted during the revision procedure.There are not any de-identified copies of x-rays available.Additional information received on 09/05/2019: the rep reported the part number of the screw that the surgeon was attempting to remove during the revision procedure was ar-8725-30h, 2.5 x 30mm headless screw (lot unknown).The original procedure was an orif rt first met and took place on (b)(6) 2015.The pre-op diagnosis was rt first met fx.

Brand Name
COMPR FT SCRW,2.5 MICRO,30MM LGTH
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9119561
Report Number1220246-2019-01331
Device Sequence Number19389032
Product Code HRS
UDI-Device Identifier00888867126930
UDI-Public00888867126930
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO,30MM LGTH
Device Catalogue NumberAR-8725-30H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;